Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is meant by alkaline phosphate of 126 and bun of 6?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
alkaline phosphate of 126 and BUN of 6 what does this mean
Posted Wed, 24 Oct 2012 in X-ray, Lab tests and Scans
Answered by Dr. Saurabh Gupta 2 hours later

Thanks for your query

You have elevated alkaline phosphatase & decreased BUN levels.

High level of alkaline phosphatase in blood indicates bone, liver or bile duct disease. It may need to be evaluated.

BUN is a waste product derived from protein breakdown in the liver. Decreased levels are most commonly due to inadequate protein intake, malabsorption or liver damage.

So in your case it seems some liver disease. Discuss with your treating doctors.

Hope I have answered your query. Let me know if you have any other enquiries.

Above answer was peer-reviewed by
Follow-up: What is meant by alkaline phosphate of 126 and bun of 6? 17 hours later
Thank you a bit baffled, why this would be i do not drink at all and never have, I am however on alot of meds including simvistatin 2omg everyday and tegretol,amytriptalline and others could this be the problem causing problem.
Answered by Dr. Saurabh Gupta 35 minutes later

Thanks for posting your query again

Yes, as you think the problem might be due to taking these 3 drugs in combination.

These three drugs have interactions with each other and can cause abnormal hepatic function.

For your knowledge I would like to draw your attention that there is a case study of 47 people who reported to have interaction when taking these three drugs together.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor